You are accessing a medical content website
Are you a health professional?

 
Revista Española de Cardiología (English Edition) Revista Española de Cardiología (English Edition)
Rev Esp Cardiol. 2017;70:394 - Vol. 70 Num.05 DOI: 10.1016/j.rec.2016.11.010

ECG, May 2017

Pablo Robles Velasco a,, Isabel Monedero Sánchez a, Amador Rubio Caballero a

a Unidad de Cardiología, Hospital Universitario Fundación Alcorcón, Alcorcón, Madrid, Spain

Refers to

Free articleResponse to ECG, May 2017
Pablo Robles Velasco, Isabel Monedero Sánchez, Amador Rubio Caballero
Rev Esp Cardiol. 2017;70:500
Full text - PDF
See the proposed resolutions

Article

A 42-year-old woman with a past history of major depressive disorder was seen in clinic for paroxysmal atrial fibrillation (Figure 1). She underwent echocardiography, which showed no significant structural heart disease, and she was prescribed flecainide 100 mg/12 h. She was subsequently found at home with a reduced level of consciousness. Physical examination revealed hypotension (systolic blood pressure of 80 mmHg), and an ECG was performed, which is shown in Figure 2. On arrival at the emergency department, fluid resuscitation and supportive measures were started, and her blood pressure recovered.

Figure 1.

Figure 2.

What is the most likely diagnosis?

1. Ventricular tachycardia.

2. Supraventricular tachycardia with aberrant conduction.

3. Sinus tachycardia with very aberrant conduction giving the appearance of right bundle branch block, a consequence of massive pulmonary thromboembolism.

4. Flecainide toxicity.

Submit your answer to this ECG challenge at http://www.revespcardiol.org/en/electroreto/70/05. The solution will be published in the next issue (June 2017). #ECGContest.

Corresponding author: problesve.pr@gmail.com

1885-5857/© 2017 Sociedad Española de Cardiología. Published by Elsevier España, S.L.U. All rights reserved